It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I have had two major gastric operations, the last one being 5 years ago. I also take 40 mg of Omeprozole (Losec) to reduce the amount of acid my stomach produces, I have been taking this for 5 years now and have been told that I need to take it for life.

Over the past 6 months I have been losing weight dramatically, have no appetite, feel dizzy and light headed, have a poor memory, am shakey and my balance is bad. I also get pins and needles in my feet and am constantly tired. I can only describe it like walking around in a fog most of the time. A friend was so concerned about my memory that he thought I might be getting Alzheimers!. I'm 58. On doing research I read that gastric surgery and long term medication like Omeprozole can cause a Vitamin B16 deficiency and my symptoms seem to justify that. I went to my GP for blood tests and on my return for the results yesterday, I had to see a locum as he was on holiday. He told me everything was ok apart from one test which came back high and it didn't tell him if there was something wrong with the levels of Follic Acid or B12. Does anyone know what this combined test is? He said the levels were high not low. I now have to go back for specific tests for B12 and Follic Acid in a few days and then back for the results next Friday. What is the level of B12 when I should be having injections or pills? From reading your postings it seems to vary from Doctor to Doctor. Also would a follic Acid Deficiency cause these symptoms.

Any help would be gratefully received so I can know my facts if he tries to fob me off by saying the levels are ok when they are not.

This is a brilliant site and thanks in advance.





All times are GMT -7. The time now is 01:38 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!